MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808008270
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed, 7x2.75mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 2.75mm x 8mm quantum¿ maverick¿ balloon catheter was advanced for dilatation.However, during inflation at 15.0 kilopascals, the balloon ruptured.The device was completely removed from the patient and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the returned product consisted of a quantum maverick balloon catheter in two pieces.The balloon was tightly folded.The hub, hypotube, inner/outer shaft, balloon and tip were microscopically and tactile inspected.Inspection revealed a complete separation in the hypotube located 51cm from the strain relief.Functional testing was conducted by attaching a toughy to the distal portion of the (broken) hypotube, and an inflation device to the opposite end of toughy and applying positive pressure.The balloon was able to be inflated to rated burst pressure (rbp) and holding pressure for 5 minutes, without losing pressure.Inspection of the remainder of the device presented no other damage or irregularities.There is no indication the device was inflated over rbp.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.Bsc id: (b)(4).Tw: (b)(4).
 
Event or Problem Description

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7112719
Report Number2134265-2017-12570
Device Sequence Number1450264
Product Code LOX
UDI-Device Identifier08714729392552
UDI-Public08714729392552
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2020
Device Model NumberH7493808008270
Device Catalogue Number38080-0827
Device Lot Number20609468
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2017
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/11/2018
Initial Report FDA Received Date12/13/2017
Supplement Report FDA Received Date01/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Patient Weight80